Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Aug 6, 2009, 8:51 AM PDT for Riverside County, San Bernardino County, California. It took effect at Aug 6, 2009, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2009, 8:51 AM PDT (15:51 UTC)
- In effect from
- Aug 6, 2009, 11:00 AM PDT
- Expired
- Aug 6, 2009, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 1:51 PM PDT | NON-TSTM WND GST 50 | Horse Thief Springs Raw, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 061551 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 851 AM PDT THU AUG 6 2009 ...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH 9 PM PDT THIS EVENING FOR THE MOUNTAINS AND DESERTS OF SAN BERNARDINO COUNTY DUE TO RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH... .MUCH DRIER AIR AND STRONG SOUTHWEST TO WEST WINDS WILL BE AFFECTING THE DESERT VALLEYS AND DESERT SLOPES OF THE SAN BERNARDINO MOUNTAINS AFTER THE INVERSION BREAKS THIS MORNING. WIND GUSTS WILL INCREASE THIS AFTERNOON THROUGH EARLY EVENING AND GUSTS TO 55 MPH ARE LIKELY THROUGH AND BELOW CANYONS AND PASSES. SURFACE WINDS OVER THE DESERT VALLEYS SHOULD DIMINISH AFTER 8 PM WHEN THE NIGHT TIME INVERSIONS BEGIN TO FORM. OVER THE MOUNTAINS THE WINDS WILL LIKELY CONTINUE TO GUST OVER 35 MPH AFTER 8 PM BUT COOLING TEMPERATURES SHOULD RAISE THE RELATIVE HUMIDITY ABOVE 15 PERCENT. THE COASTAL SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS ARE NOT INCLUDED IN THIS RED FLAG WARNING. CAZ255-260-070400- /O.NEW.KSGX.FW.W.0001.090806T1800Z-090807T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY- 851 AM PDT THU AUG 6 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE MOUNTAINS AND DESERT VALLEYS OF SAN BERNARDINO COUNTY DUE TO RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. OVER THE NORTH AND EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS AND THE HIGH DESERT VALLEYS OF SAN BERNARDINO COUNTY...RELATIVE HUMIDITY WILL DROP AFTER 11 AM...TO 8 AND 15 PERCENT...AND SOUTHWEST TO WEST WINDS WILL INCREASE...WITH GUSTS ABOVE 35 MPH. WINDS WILL LIKELY BECOME STRONGER DURING THE AFTERNOON THROUGH EARLY EVENING HOURS WITH GUSTS ABOVE 50 MPH. AFTER 8 PM THIS EVENING WINDS WILL BEGIN TO DIMINISH AND RELATIVE HUMIDITY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BALFOUR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Aug 6, 3:45 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 3:45 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PDT THU AUG 6 2009
.SYNOPSIS...
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS
NORTHERN CALIFORNIA BRINGING COOLER TEMPERATURES...GUSTY WINDS IN
THE MOUNTAINS AND DESERTS...AND A DEEPER MARINE LAYER WITH AREAS OF
NIGHT AND MORNING LOW CLOUDS AND FOG EXTENDING INTO THE INLAND
VALLEYS BY FRIDAY MORNING. SLOW WARMING AND A SLOW DECREASE IN THE
MARINE LAYER DEPTH FOR THE WEEKEND THROUGH EARLY NEXT WEEK AS THE
TROUGH OF LOW PRESSURE WEAKENS AND HIGH PRESSURE OVER TEXAS AND NEW
MEXICO EXPANDS SLOWLY WESTWARD.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (THURSDAY THROUGH SATURDAY)...
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS
NORTHERN CALIFORNIA TODAY. THIS WILL BRING COOLING WITH WINDY
CONDITIONS IN THE MOUNTAINS AND DESERTS WITH STRONGEST WINDS
EXPECTED IN NORTHERN AREAS. GUSTS COULD JUST EXCEED WIND ADVISORY
CRITERIA IN THOSE AREAS THIS AFTERNOON AND EVENING WITH ISOLATED
GUSTS NEAR WIND ADVISORY CRITERIA IN SOUTHERN SECTIONS. AREAS OF
STRATUS ARE EXPECTED TO DEVELOP ALONG THE COAST AROUND SUNRISE...NOT
TOO DIFFERENT THAN YESTERDAY MORNING...BUT WITH SOMEWHAT GREATER
COVERAGE THIS MORNING. GREATER STRATUS COVERAGE IS EXPECTED FOR
TONIGHT INTO FRIDAY MORNING WITH STRATUS EXTENDING INTO PORTIONS OF
THE INLAND VALLEYS BY FRIDAY MORNING. GUSTY AFTERNOON AND EVENING
WINDS IN THE MOUNTAINS AND DESERTS FRIDAY WILL NOT BE AS STRONG AS
TODAY. MODEST WARMING FOR SATURDAY AS THE TROUGH OF LOW PRESSURE
BEGINS TO WEAKEN.
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
THE MORE CONSISTENT ECWMF IS PREFERRED THROUGH THE EXTENDED. HIGH
PRESSURE OVER TEXAS AND NEW MEXICO WILL EXPAND BRIEFLY WESTWARD
THROUGH TUESDAY...THEN BEGIN TO RETREAT TO THE EAST ON WEDNESDAY.
THIS WILL BRING GRADUAL WARMING AND A SLOW DECREASE IN MARINE LAYER
DEPTH FOR SUNDAY THROUGH TUESDAY WITH LITTLE CHANGE FOR WEDNESDAY.
MID LEVEL MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON
CLOUDS TO THE MOUNTAINS MONDAY AND TUESDAY.
&&
.AVIATION...
061030Z...EXPECTING ONLY PATCHY STRATUS ALONG THE COAST BY SUNRISE
UNDER A WEAK INVERSION. OTHERWISE SKIES ON THURSDAY WILL BE MOSTLY
CLEAR WITH A FEW PASSING HIGH CLOUDS AT TIMES. INCREASING ONSHORE
FLOW AND 30-35KT WSW WINDS AT FL100 WILL RESULT IN SOME TURBULENCE
AS WELL AS GUSTY SURFACE WINDS OVER MOUNTAINS AND DESERTS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR APPLE
AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...SCV
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Aug 6, 4:00 AM PDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU AUG 6 2009 CAZ042-043-048-050-057-070000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-060-061-070000- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 400 AM PDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS OF SAN BERNARDINO AND RIVERSIDE COUNTIES OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL BRING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING WITH INCREASED FIRE DANGER ON DESERT SLOPES. WIND ADVISORY...SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ058-062-070000- SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 400 AM PDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF SAN DIEGO COUNTY OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL BRING STRONG...GUSTY WINDS FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.